MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION TIBIAL AUGMENTATION SIZE 3/10MM

MEDACTA INTERNATIONAL SA GMK-REVISION TIBIAL AUGMENTATION SIZE 3/10MM
Catalog Number 02.09.TA310
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch reviews performed on 19 july 2017.Lot 123245a: (b)(4) items manufactured and released on 16 june 2014.Expiration date: 2019-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-revision femoral wedge posterior size 3/10mm, code 02.07.310fpw, lot.135785 (k102437) (b)(4) items manufactured and released on 28 april 2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 19july 2017 the cleaning and packaging manager performed a preliminary investigation based on the available pictures and commented as follows: - wedge: as visible in the attached picture the packaging is damaged.The nature of the damage presents, as visually evident, allowing the surgeon to use another femoral wedge.The inner pouch of this packaging configuration was not sufficient to withstand the anomalous shipping stresses experienced in combination with the weight and geometry of the device.- tibial augmentation: as visible in the attached picture the primary sterility packaging is damaged.It is likely that the handling activities caused aggressive tibial component movement in the primary sterility packaging, causing the breakage of the primary barrier and impacting the secondary sterility blister.
 
Event or Problem Description
When the tibial augment was opened, it was noticed that the internal packaging was punctured.The surgeon believed the sterility was not compromised so he decided to implant the subject tibial augment.Also, the packaging of the posterior femoral wedge found was found torn.The surgeon did not implant the subject posterior femoral wedge as he thought the sterility may be compromised.The surgeon proceeded using a second implant (different size) to complete the case.The surgery was completed successfully.

Brand Name
GMK-REVISION TIBIAL AUGMENTATION SIZE 3/10MM
Common Device Name
TIBIAL AUGMENTATION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6724704
Report Number3005180920-2017-00390
Device Sequence Number652990
Product Code KRO
UDI-Device Identifier07630030825705
UDI-Public07630030825705
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number02.09.TA310
Device Lot Number123245A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR